Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Lactic Acidosis Causes

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Lactic Acidosis and HIV/AIDS

... Table of Contents Understanding Lactic Acidosis What Causes Lactic Acidosis? Symptoms of Lactic Acidosis Treatment Risk Factors Taking Care of Yourself Understanding Lactic Acidosis Mitochondria are small organs in your cells. They help convert the
Ask the Experts

lactic acidosis

how do you treat lactic acidosis?
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
...Lactic acidosis can be caused by a variety of medical conditions including infections, cancers, medications, just to name a few. If it is related Read more »

Lactic acidosis - hypothetically

I have been followed by an HIV specialist for more than 20 years, the last 12 of which have been HIV+ and treated (Undetectable viral load) with an AZT-containing regimen" I have had complaints of muscle weakness and pain, debilitating fatigue,...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Lactic acidosis is relatively easy to diagnose with properly collected blood tests. Your symptoms could be but seem unlikely to be due to AZT Read more »

lactic acidosis

what is the role of sodium bicarbonate iv in the management of lactic acidosis.kindly provide formula for treatment.
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Optimal management of lactic acidosis depends on the underlying cause with withdrawal of offending agents and supportive care key factors. Use of IV NaHC03 requires Read more »

Lactic acidosis related to muscular pain?

Hi.I am writing on behalf of my partner, who started taking HIV medication 2 weeks ago. He is taking a combination of combivir and Stocrin pescribed by his doctor.he today told me he's been having strong muscular pains which are to be seen as a...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Most muscle aching in patients starting Combivir + Stocrine would not be due to lactic acidosis. The zidovudine in Combivir is the drug most likely causing some degree of muscle symptoms. A physical examination and lab Read more »
Articles
AIDSinfo

Lactic Acidosis

...(too few platelets), anemia (too few red blood cells), and neutropenia (too few neutrophils). Mitochondrial damage can lead to lactic acidosis and hepatic steatosis (fatty liver) and may also play a role in lipodystrophy (see Lipodystrophy Fact... Read more »
Seattle Treatment Education Project

Lactic Acidosis Warning

...in the NRTI class. A rare, and sometimes fatal, complication of antiretroviral therapy including NRTIs is something called "lactic acidosis." Lactic acidosis is the accumulation of lactic acid in bodily tissues. This build-up may be caused by... Read more »
Treatment Action Group

Lactic Acidosis

... What Is It? The term lactic acidosis describes high levels of lactate in the blood. Lactate is a by-product of the breakdown of sugar in the body. Although lactic Read more »
Project Inform

Mitochondrial Toxicity and Lactic Acidosis Fact Sheet

...How Anti-HIV Drugs Affect Mitochondria What Are the Common Results of Mitochondrial Toxicity? Mitochondrial Toxicity and Lactic Acidosis What Is Fatty Liver? Mitochondrial Toxicity and Lipodystrophy How Can You Reduce Your Risk of... Read more »
Connect With Others

lactic acidosis

Posted by Anonymous
...Has anyone else out there had lactic acidosis? Would like to hear, share experiences. Read more »

PEP Question

Posted by agny, 1 Reply
WEll from the incident i already mentioned I went to the emergency room to get a prescription for PEP. They didn't favor the idea becasue of all the side effects. Just a question about the prescription. They gave me three: Indinavir Sulfate: every... Read more »

What foolish and senseless behavior. Please Help!

Posted by brainshom, 1 Reply
About 2 months ago, I did something that was completely out of my character and now I am scared as hell. I was new in the neighborhood and had a one night stand with a girl whom I later found out was/is a prostitute. Had I known she was a sex... Read more »

Bristol Myers Squibbs: Videx

Posted by Anonymous, 2 Replies
Gentlemen, Stay away from Videx it infected my pancreas and made me diabetic, apprantly it does that to a high percentage of people on it or as I also understand kills another hign percentage of them. What does Bristol Myers Squibbs do? Sell death... Read more »